Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 31, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 8, 2024, 3:29 PM EDT for Franklin County, Vance County, Warren County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2024, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 8, 2024, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:29 PM EDT | TORNADO | 3 Wnw Ingleside, NC | Debris, power lines, and limbs down at the 1400 block of Rocky Ford Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 12:43 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
191
WFUS52 KRAH 081929
TORRAH
NCC069-181-185-082000-
/O.NEW.KRAH.TO.W.0031.240808T1929Z-240808T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
329 PM EDT Thu Aug 8 2024
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Central Vance County in central North Carolina...
Southwestern Warren County in central North Carolina...
North central Franklin County in central North Carolina...
* Until 400 PM EDT.
* At 329 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Kittrell, or 7 miles north of Louisburg, moving
north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Henderson and Kittrell around 335 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson, Ingleside, and Gillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3643 7831 3633 7825 3630 7823 3628 7823
3625 7822 3617 7822 3613 7838 3625 7851
3636 7851 3640 7846
TIME...MOT...LOC 1929Z 158DEG 24KT 3620 7835
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren5 follow-up statements
645
WWUS52 KRAH 081932
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
332 PM EDT Thu Aug 8 2024
NCC069-181-185-082000-
/O.CON.KRAH.TO.W.0031.000000T0000Z-240808T2000Z/
Vance NC-Warren NC-Franklin NC-
332 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL
VANCE...SOUTHWESTERN WARREN AND NORTH CENTRAL FRANKLIN COUNTIES...
At 332 PM EDT, a confirmed tornado was located near Kittrell, or 7
miles southeast of Henderson, moving north at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Henderson and Kittrell around 335 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson, Ingleside, and Gillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3643 7831 3633 7825 3630 7823 3628 7823
3625 7822 3620 7822 3615 7839 3625 7851
3636 7851 3640 7846
TIME...MOT...LOC 1932Z 158DEG 24KT 3622 7836
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kren379
WWUS52 KRAH 081939
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
339 PM EDT Thu Aug 8 2024
NCC069-181-185-082000-
/O.CON.KRAH.TO.W.0031.000000T0000Z-240808T2000Z/
Vance NC-Warren NC-Franklin NC-
339 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL
VANCE...SOUTHWESTERN WARREN AND NORTH CENTRAL FRANKLIN COUNTIES...
At 339 PM EDT, a confirmed tornado was located near Kittrell, or near
Henderson, moving northwest at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Henderson around 345 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson, and Gillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3643 7831 3633 7825 3630 7823 3628 7823
3624 7824 3619 7839 3625 7851 3636 7851
3640 7846
TIME...MOT...LOC 1939Z 153DEG 22KT 3626 7838
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kren768
WWUS52 KRAH 081945
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
345 PM EDT Thu Aug 8 2024
NCC069-185-081954-
/O.CAN.KRAH.TO.W.0031.000000T0000Z-240808T2000Z/
Warren NC-Franklin NC-
345 PM EDT Thu Aug 8 2024
...THE TORNADO WARNING FOR SOUTHWESTERN WARREN AND NORTH CENTRAL
FRANKLIN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.
&&
LAT...LON 3643 7831 3639 7829 3630 7828 3626 7831
3623 7834 3623 7838 3621 7839 3620 7841
3625 7851 3636 7851 3640 7846
TIME...MOT...LOC 1944Z 143DEG 19KT 3626 7840
$$
NCC181-082000-
/O.CON.KRAH.TO.W.0031.000000T0000Z-240808T2000Z/
Vance NC-
345 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL
VANCE COUNTY...
At 344 PM EDT, a confirmed tornado was located near Kittrell, or near
Henderson, moving northwest at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Henderson around 350 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Dabney, Middleburg, South Henderson, and Gillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3643 7831 3639 7829 3630 7828 3626 7831
3623 7834 3623 7838 3621 7839 3620 7841
3625 7851 3636 7851 3640 7846
TIME...MOT...LOC 1944Z 143DEG 19KT 3626 7840
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kren589
WWUS52 KRAH 081953
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
353 PM EDT Thu Aug 8 2024
NCC181-082000-
/O.CON.KRAH.TO.W.0031.000000T0000Z-240808T2000Z/
Vance NC-
353 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL
VANCE COUNTY...
At 353 PM EDT, a confirmed tornado was located over Henderson, moving
northwest at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Vance County, including the following locations... Dabney,
Middleburg, South Henderson, and Gillburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3643 7831 3639 7829 3630 7828 3625 7840
3625 7851 3636 7851 3640 7846
TIME...MOT...LOC 1953Z 144DEG 24KT 3632 7845
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kren003
WWUS52 KRAH 081958
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
358 PM EDT Thu Aug 8 2024
NCC181-082007-
/O.EXP.KRAH.TO.W.0031.000000T0000Z-240808T2000Z/
Vance NC-
358 PM EDT Thu Aug 8 2024
...THE TORNADO WARNING FOR CENTRAL VANCE COUNTY WILL EXPIRE AT 400 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.
&&
LAT...LON 3643 7831 3639 7829 3630 7828 3625 7840
3625 7851 3636 7851 3640 7846
TIME...MOT...LOC 1957Z 158DEG 24KT 3634 7846
$$
KrenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 8, 3:08 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 8, 3:08 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 308 PM EDT Thu Aug 8 2024 .SYNOPSIS... The center of what is now Tropical Storm Debby, located over the central border between North and South Carolina early this afternoon, will move northward through the southern and western Piedmont of North Carolina through tonight. A trailing surface front will hold over western and central North Carolina Friday through Saturday, then slowly sweep east through the area Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 308 PM Thursday... * The threat of flooding will continue through tonight... * Isolated tornadoes remain possible in the northeast through early this evening... Forecast through tonight hinges on Debby's impacts, which have altered a bit since this morning. The center of Debby was located near the central border of NC/SC early this afternoon, but its rain footprint has been expansive. The large solid shield of steady moderate to heavy rain from earlier today is shifting to our N and W, with only the Kerr Lake/Lake Gaston region still seeing the more steady rain, however several bands of heavy tropical rain with isolated convective elements continue to pivot up through central NC. Clouds have been abundant today, but one-minute imagery from GOES reveals numerous thin spots and holes between rainbands, and these will act in a feedback loop by inciting higher CAPE with heating which will foster and support additional rainbands with isolated convection rotating around Debby through tonight as it lifts northward into and through the S and W Piedmont. With PWs still running 150-175% of normal through tonight, will maintain high pops of likely to categorical nearly everywhere but with the higher pops shifting into the Coastal Plain tonight as the greater upper divergence shifts to our N. We've already had roughly 2 to 6 inches of rain since early Wed afternoon, and we're poised to get as much as 1 to 2.5 inches of additional rain through tonight. Given this additional rain potential with wet soils and high water in creeks and streams, will keep the flood watch in place. Last but not least, the threat for isolated tornadoes will continue in our NE through the afternoon, where marginal to moderate CAPE will couple with abundant low level vorticity as shifting winds with height yield very looped hodographs to create conditions favorable for a few quick spin-ups. Lows will be mostly in the 70s. -GIH && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 400 AM Thursday... The circulation associated with Debby will be just north of the forecast area by daybreak Friday and the process of becoming extratropical should be well underway at that point. Various hi-res models suggest the low will drag a cold front over the mountains and through the area, but that is unlikely to happen until some point this weekend. There will remain an area of enhanced northward oriented moisture transport across the Coastal Plain throughout the day on Friday, co-located with the greatest instability and shear and this is the area where the highest PoPs will remain in place through at least 00Z Saturday. While the Flood Watch remains in place area-wide through 9pm Friday night and may ultimately be trimmed in time and space across the western Piedmont, I'll leave it in place as-is for now given the potential for at least some showers and storms through the first half of the day west of the Triangle. Precip should end area-wide by late Friday night. Highs in the low to mid 80s, lows in the upper 60s/around 70. &&. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 400 AM Thursday... The front that will sweep Debby out of the region will extend from New England south along the East Coast Saturday morning, passing along the I-95 corridor in North Carolina, then tracking southwest back towards New Orleans. While the front to the north of North Carolina will move east over the Atlantic Ocean over the weekend, the southern portion of the front will actually pivot to more of an east-west orientation, extending back towards Atlanta by Monday morning. The front should then become stationary in this fashion through the middle of next week. As a result, the chance of showers and thunderstorms has increased from the previous forecast, with a 30-50% chance east of I-95 each afternoon/evening, with a lesser chance back towards the Triad. The precipitation chances will be diurnally driven, with higher values in the afternoon/evening hours and lesser values overnight and in the morning. While some southern locations might reach the lower 90s on Saturday, the rest of the area should be in the 80s that day. From Sunday onward, highs will be in the 80s in all locations. Lows will range from the mid 60s to the low 70s through the period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 235 PM Thursday... Adverse aviation conditions associated with Tropical Storm Debby, including widespread MVFR to IFR cigs and periods of heavy downpours, as well as strong shifting winds with height, will persist into tonight. The center of what is now TS Debby was located near the central border between North and South Carolina early this afternoon, and will continue to push northward, moving through our western areas including near or over the Triad region through tonight. Much of the solid area of heavy rain has shifted north of the terminals, however bands of heavy rain continue to spiral around Debby's center, and all terminals can expect a period of brief IFR vsbys within these downpours. All but the extreme SE portions of central NC have MVFR to IFR cigs at this hour, and these low cigs will continue through daybreak Fri, with a high confidence in IFR cigs dominating from 22z today to at least 13z Fri (although RWI may have a period of MVFR cigs). Vsbys through tonight will be mostly MVFR to VFR, but as noted will dip to IFR within heavy rain. Low level wind shear remains a threat at INT/GSO through 22z today, although even outside of LLWS criteria, winds will be strong and shifting with height at all central NC terminals, creating potentially hazardous flight conditions for some aircraft, especially smaller aircraft. As the center of Debby lifts into VA Fri morning, our cigs are expected to improve to MVFR then VFR between 14z and 18z, with rain becoming more spotty in general, although FAY/RWI have a good chance of seeing a line of heavy showers and embedded storms through the end of the TAF valid time frame. Looking beyond 18z Fri, shower/storm chances will persist through Sat night mainly in the E, ahead of a slow moving cold front. Otherwise, generally VFR conditions are expected, with isolated afternoon storms mainly E through mid week. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...DL LONG TERM...Green AVIATION...Hartfield
Hazardous weather outlook, Aug 8, 1:05 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 105 PM EDT Thu Aug 8 2024 NCZ021>024-038>040-073>077-083>086-088-089-091015- Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-Stanly- Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- Sampson- 105 PM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Rainfall associated with Tropical Storm Debby will result in an increased threat for flooding across the watch area. Rainfall amounts of 2 to 4 inches have already fallen across the watch area. An additional 1 to 3 inches of rain is expected through early Friday, with locally higher amounts possible. Additionally, isolated wind gusts of 35 to 45 mph within heavier rain bands could lead to scattered power outages and downed trees through early Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. People living along rivers and creeks should make preparations for possible moderate river flooding by late week and lingering into next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ007>011-025>028-041>043-078-091015- Person-Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Wayne- 105 PM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Rainfall associated with Tropical Storm Debby will result in an increased threat for flooding across the watch area. Rainfall amounts of 2 to 4 inches have already fallen across the watch area. An additional 1 to 3 inches of rain is expected through early Friday, with locally higher amounts possible. Additionally, isolated tornadoes will be possible through the early evening as rain bands continue to move through the area. Finally, isolated wind gusts of 35 to 45 mph within heavier rain bands could lead to scattered power outages and downed trees through early Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. People living along rivers and creeks should make preparations for possible moderate river flooding by late week and lingering into next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 8, 2:21 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
221 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood 3 NE Rolesville 35.96N 78.43W
08/08/2024 Wake NC Trained Spotter
Many streams and creeks continue to flood
and several roads remain flooded in northern
Wake county. Water was across NC 98 between
NC 96 and Moores Pond Road.
&&Local storm report, Aug 8, 2:31 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
231 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Flash Flood 3 SE Spivey's Corner 35.21N 78.49W
08/08/2024 Sampson NC Dept of Highways
Little Coharie Creek is spreading water
across Benson Highway near Spiveys Corner.
&&Local storm report, Aug 8, 2:36 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
236 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood Southern Pines 35.18N 79.40W
08/08/2024 Moore NC Public
Several roads flooded, some with moving
water, across Moore County. Roads impacted
include Farm Life School Road, Furr Road,
McCaskill Road, NC HWY 24/27, and Lobelia
Road.
&&Local storm report, Aug 8, 2:39 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
239 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flash Flood Lillington 35.40N 78.82W
08/08/2024 Harnett NC Dept of Highways
Several roads flooded in Harnett County,
many near Lillington including Rosser
Pittman Road, Clayhole Road, Buie Road,
Manor Hills Road, and Harnett Central Road.
&&Local storm report, Aug 8, 3:26 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
326 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Tstm Wnd Dmg Pittsboro 35.72N 79.17W
08/08/2024 Chatham NC Dept of Highways
Several reports of trees down blocking roads
across Chatham County including Stone Hill
Road, Old Graham Road, Sandy branch Church
Road, and Hadley Mill Road.
&&Special weather statement, Aug 8, 3:26 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Thu Aug 8 2024
NCZ008>010-026-082015-
Franklin NC-Vance NC-Warren NC-Granville NC-
326 PM EDT Thu Aug 8 2024
...A STRONG THUNDERSTORM WILL IMPACT VANCE...SOUTHWESTERN WARREN...
EAST CENTRAL GRANVILLE AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 415
PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Louisburg, Kittrell, Middleburg, Dabney, Ingleside,
Gillburg, Afton, and South Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.
&&
LAT...LON 3612 7818 3608 7839 3629 7857 3643 7846
3639 7822
TIME...MOT...LOC 1925Z 159DEG 22KT 3617 7833
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:48 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 6 hr |
| Aug 7, 11:26 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 64 min |
| Aug 8, 12:30 AM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 8, 1:01 AM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Aug 8, 1:30 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 6 hr |
| Aug 8, 2:15 AM EDT | Tornado Warning | RAH | Wayne, Wilson | 45 min |
| Aug 8, 2:21 AM EDT | Tornado Warning | RAH | Wayne, Wilson | 39 min |
| Aug 8, 2:46 AM EDT | Special Weather Statement | RAH | Wayne | 29 min |
| Aug 8, 2:49 AM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 26 min |
| Aug 8, 2:51 AM EDT | Tornado Warning | RAH | Johnston, Nash, Wilson | 24 min |
| Aug 8, 3:09 AM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Johnston, Lee, Nash, Wake and 2 more | 6 hr |
| Aug 8, 3:12 AM EDT | Tornado Warning | RAH | Johnston, Nash, Wayne, Wilson | 33 min |
| Aug 8, 3:15 AM EDT | Tornado Warning | RAH | Johnston, Wake | 30 min |
| Aug 8, 3:21 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 6 hr |
| Aug 8, 3:39 AM EDT | Tornado Warning | RAH | Wilson | 36 min |
| Aug 8, 4:13 AM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more | 6 hr |
| Aug 8, 5:04 AM EDT | Tornado Warning | RAH | Edgecombe | 41 min |
| Aug 8, 5:06 AM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Aug 8, 5:37 AM EDT | Tornado Warning | RAH | Wilson | 23 min |
| Aug 8, 6:22 AM EDT | Special Weather Statement | RAH | Edgecombe | 68 min |
| Aug 8, 6:43 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 7 hr |
| Aug 8, 6:55 AM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Nash | 11 hr |
| Aug 8, 7:06 AM EDT | River Flood Warning | RAH | Anson, Stanly | 49 hr |
| Aug 8, 7:07 AM EDT | Special Weather Statement | RAH | Nash | 23 min |
| Aug 8, 7:11 AM EDT | Tornado Warning | RAH | Nash, Wilson | 13 min |
| Aug 8, 7:48 AM EDT | Tornado Warning | RAH | Franklin, Nash | 42 min |
| Aug 8, 7:53 AM EDT | Tornado Warning | RAH | Edgecombe, Nash | 20 min |
| Aug 8, 7:58 AM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 22 min |
| Aug 8, 8:11 AM EDT | Tornado Warning | RAH | Franklin, Nash | 23 min |
| Aug 8, 8:12 AM EDT | Flash Flood Warning | RAH | Granville, Person, Vance | 12 hr |
| Aug 8, 8:23 AM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 12 min |
| Aug 8, 8:52 AM EDT | Special Weather Statement | RAH | Edgecombe | 23 min |
| Aug 8, 8:58 AM EDT | Tornado Warning | RAH | Edgecombe | 32 min |
| Aug 8, 9:01 AM EDT | River Flood Warning | RAH | Johnston | 45 hr |
| Aug 8, 9:07 AM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more | 5 hr |
| Aug 8, 9:18 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 5 hr |
| Aug 8, 9:34 AM EDT | Special Weather Statement | RAH | Nash | 26 min |
| Aug 8, 9:53 AM EDT | Special Weather Statement | RAH | Edgecombe | 37 min |
| Aug 8, 9:59 AM EDT | River Flood Warning | RAH | Chatham, Lee | 3 days |
| Aug 8, 10:17 AM EDT | Flash Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 8 hr |
| Aug 8, 10:30 AM EDT | Special Weather Statement | RAH | Nash | 30 min |
| Aug 8, 10:32 AM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 28 min |
| Aug 8, 12:15 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 30 min |
| Aug 8, 12:20 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 8, 1:19 PM EDT | River Flood Warning | RAH | Harnett | 3 days |
| Aug 8, 1:22 PM EDT | River Flood Warning | RAH | Franklin | 65 hr |
| Aug 8, 1:50 PM EDT | Areal Flood Warning | RAH | Anson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more | 23 hr |
| Aug 8, 1:58 PM EDT | River Flood Warning | RAH | Chatham | 56 hr |
| Aug 8, 2:52 PM EDT | River Flood Warning | RAH | Johnston | 4 days |
| Aug 8, 3:15 PM EDT | River Flood Warning | RAH | Edgecombe | 6 days |
| Aug 8, 3:16 PM EDT | Flash Flood Warning | RAH | Johnston, Wake, Wayne, Wilson | 2 hr |
| Aug 8, 3:19 PM EDT | River Flood Warning | RAH | Wayne | 9 days |
| Aug 8, 3:26 PM EDT | Special Weather Statement | RAH | Vance | 49 min |
| Aug 8, 3:46 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Aug 8, 3:49 PM EDT | River Flood Warning | RAH | Alamance | 50 hr |
| Aug 8, 3:52 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Aug 8, 4:00 PM EDT | Tornado Warning | RAH | Franklin, Nash | 30 min |
| Aug 8, 4:12 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 33 min |
| Aug 8, 4:29 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 31 min |
| Aug 8, 4:31 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 29 min |
| Aug 8, 5:03 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 27 min |
| Aug 8, 5:11 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 4 days |
| Aug 8, 5:14 PM EDT | River Flood Warning | RAH | Edgecombe | 9 days |
| Aug 8, 5:20 PM EDT | River Flood Warning | RAH | Sampson | 6 days |
| Aug 8, 5:51 PM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 12 hr |
| Aug 8, 5:59 PM EDT | Areal Flood Warning | RAH | Edgecombe, Franklin, Nash | 14 hr |
| Aug 8, 6:05 PM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 12 hr |
| Aug 8, 6:50 PM EDT | Special Weather Statement | RAH | Franklin, Vance | 40 min |
| Aug 8, 6:55 PM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 35 min |
| Aug 8, 7:22 PM EDT | Tornado Warning | RAH | Franklin, Warren | 23 min |
| Aug 8, 7:44 PM EDT | Tornado Warning | RAH | Warren | 31 min |
| Aug 8, 7:56 PM EDT | Areal Flood Warning | RAH | Granville, Person, Vance | 12 hr |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.